Alert archive / Wisconsin / Tornado Warnings in 2010
Tornado Warning 11, NWS Milwaukee, WI
NWS Milwaukee, WI issued this tornado warning at Jun 21, 2010, 8:20 PM CDT for Jefferson County, Wisconsin. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2010, 8:20 PM CDT (01:20 UTC)
- Expired
- Jun 21, 2010, 9:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
County Jefferson County, WI
The radar
The Milwaukee radar (KMKX), 19 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 8:24 PM CDT | HAIL 1 | 1 S Fort Atkinson, WI | |
| Jun 21, 8:39 PM CDT | HAIL 1.75 | 3 S Fort Atkinson, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 8:10 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
710
WFUS53 KMKX 220120
TORMKX
WIC055-220200-
/O.NEW.KMKX.TO.W.0011.100622T0120Z-100622T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
820 PM CDT MON JUN 21 2010
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 900 PM CDT
* AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 5 MILES NORTHEAST OF EDGERTON...AND MOVING EAST
AT 25 MPH.
* THIS TORNADIC STORM WILL BE NEAR...
FORT ATKINSON AROUND 835 PM CDT.
JEFFERSON AROUND 840 PM CDT.
PALMYRA AROUND 900 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
HEBRON...ROME AND NWS SULLIVAN/MILWAUKEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A
BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE.
AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO
THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING
DEBRIS.
&&
LAT...LON 4285 8901 4299 8901 4308 8855 4289 8854
4285 8854
TIME...MOT...LOC 0120Z 264DEG 22KT 4289 8896
$$
MBK2 follow-up statements
088
WWUS53 KMKX 220140
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
840 PM CDT MON JUN 21 2010
WIC055-220200-
/O.CON.KMKX.TO.W.0011.000000T0000Z-100622T0200Z/
JEFFERSON WI-
840 PM CDT MON JUN 21 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN JEFFERSON COUNTY
UNTIL 900 PM CDT...
AT 834 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 6 MILES WEST OF WHITEWATER...MOVING EAST AT 25 MPH.
IN ADDITION...ANOTHER AREA OF ROTATION WAS ENTERING WESTERN
JEFFERSON COUNTY FROM DANE COUNTY AND WAS MOVING NEAR LAKE RIPLEY.
IN ADDITION...AT 839 PM GOLFBALL SIZE HAIL WAS REPORTED 3 MILES
SOUTH OF FORT ATKINSON WITH THIS STORM.
THIS DANGEROUS STORM WILL BE NEAR...
JEFFERSON AROUND 845 PM CDT.
PALMYRA AROUND 900 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE HEBRON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4285 8901 4299 8901 4308 8855 4289 8854
4285 8854
TIME...MOT...LOC 0139Z 253DEG 23KT 4283 8880
$$
CRAVEN586
WWUS53 KMKX 220150
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
850 PM CDT MON JUN 21 2010
WIC055-220200-
/O.CON.KMKX.TO.W.0011.000000T0000Z-100622T0200Z/
JEFFERSON WI-
850 PM CDT MON JUN 21 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN JEFFERSON COUNTY
UNTIL 900 PM CDT...
AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR WHITEWATER...MOVING EAST AT 35 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
PALMYRA AROUND 900 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 4285 8896 4302 8885 4308 8855 4289 8854
4285 8854
TIME...MOT...LOC 0150Z 255DEG 30KT 4286 8869
$$
CRAVENWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this tornado warning went out at Jun 21, 2:50 PM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 21, 2:50 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 250 PM CDT MON JUN 21 2010 .TONIGHT...FORECAST CONFIDENCE MEDIUM. KEEPING AN EYE ON THE MID LEVEL CIRCULATION TRACKING NEAR/ALONG THE MN/IA BORDER EARLY THIS AFTERNOON. AXIS OF HIGHER DWPNTS STRETCHES NORTH AHEAD OF THIS FEATURE WITH MLCAPES OF 1500/2000 J/KG. DEEP LAYER SHEAR...0-6KM...IS INCREASING WITH AN AREA OF 40 TO 50 KNOTS TRACKING ACROSS IOWA AS THE SHORT WAVE APPROACHES. WOULD EXPECT SOME FORM OFCONVECTION TO BREAK OUT WITH THE S/W AND IT/S ASSOC DEEP LAYER DCVA. LAPSE RATES ARE WEAK SO THREAT OF SEVERE IS FAIRLY LIMITED. BIGGEST CONCERN IS LIKELY TO BE THE POTENTIAL FOR HEAVY RAIN. GETTING ALL BUMPY ON THE VIS IMAGERY ACROSS CENTRAL IA ATTM. THE BACK EDGE WILL BE CLEARING OUR WESTERN CWA BORDER AROUND OR SHORTLY AFTER 00Z. WILL TRY TO WALK THIS CLEARING LINE WEST TO EAST THROUGH THE EVENING. PRECIP SHOULD END MOST AREAS BY 06Z. THE LLV JET WILL BE FOCUSED BACK WEST OVER THE PLAINS...SO REDEVELOPMENT NOT EXPECTED. .TUESDAY...FORECAST CONFIDENCE MEDIUM. WE MAY GET LUCKY ON TUESDAY WITH A MOSTLY DRY DAY. BUT THERE ARE CONCERNS THAT REQUIRE SMALL PRECIP CHANCES. THE MORNING LOOKS QUIET WITH NARROW SHORT WAVE RIDGING PASSING THROUGH. FOR THE AFTERNOON...THE MODELS DO SHOW ANOTHER S/W RIDING OVER THE TOP OF THE RIDGE AND ENTERING UPPER MIDWEST. THE LLV JET ALSO ORIENTS INTO THE UPPER MISSISSPPI VALLEY AND COULD START TO SEE SOME PRECIP DEVELOP ACROSS THE SOUTHWEST IN THE AFTERNOON. COULD REALLY GET TOASTY AS WELL...ESPECIALLY IF WE GET SOME SUNSHINE. 925 TEMPS HIT 25C AND THIS TRANSLATES TO A SFC TEMP OF LOW 90S DRY ADIABATICALLY. .TUESDAY NIGHT INTO WEDNESDAY...FORECAST CONFIDENCE MEDIUM. VIGOROUS SHORT WAVE IS PROGD TO ROLL THROUGH AS GOOD LOOKING PACIFIC NW TROF TRACKS OVER THE TOP THE LARGER SCALE RIDGING COVERING THE SOUTHERN HALF OF THE COUNTRY. THE LLV JET REALLY RESPONDS WITH THE NAM SHOWING A 50 TO 60KT JET NOSING INTO NEB AND IA...EVENTUALLY LEANING INTO SOUTHERN WISCONSIN EARLY ON WEDNESDAY...BUT WEAKENING SOME BY THAT TIME. THIS LOOKS TO BE OUR BEST CHANCE FOR ANY SEVERE WEATHER. SHOULD HAVE DEEP SHEAR OF 40 TO 50KTS AND MLCAPES OF 2-2.5KJ/KG. .THURSDAY AND FRIDAY...FORECAST CONFIDENCE MEDIUM. HIGH PRESSURE ARRIVES AND I THINK WE CAN SQUEEK OUT SOME DRY DAYS HERE. STILL WARM/PLEASANT. .FRIDAY NIGHT THROUGH SUNDAY...FORECAST CONFIDENCE LOW TO MEDIUM. LOW PRESSURE FORMS AGAIN OVER THE CENTRAL/NORTHERN PLAINS AS THE RIDGE DEPARTS TO THE EAST. WARM MOIST SOUTHERLY FLOW RETURNS AND THIS...PER USUAL...MEANS WE HAVE A SMALL CHANCE FOR SHOWERS AND STORMS. && .AVIATION...A SHORTWAVE TROUGH OVER NRN IA WILL MOVE ACROSS WI TNT ALONG WITH THE NOSE OF THE LOW LEVEL JET. A ROUND OF SHOWERS AND TSTORMS DEVELOPING WITHIN AN AXIS OF INSTABILITY IN THE UPPER MISSISSIPPI RIVER VALLEY...AS WELL AS THE UPPER LEVEL DISTURBANCE...ARE EXPECTED TO TRACK ACROSS SOUTHERN WI LATE THIS AFTERNOON THROUGH EARLY EVENING. IT SEEMS LIKE THERE WILL BE A BREAK IN PRECIPITATION FROM LATE TONIGHT THROUGH AT LEAST MIDDAY TUE. THE CHANCE FOR THUNDERSTORMS RESUMES TUE AFTERNOON...WITH THE BEST CHANCE FOR STRONG TO SEVERE STORMS OVERNIGHT TUE NIGHT INTO WED MORNING. VFR CIGS WILL PREVAIL EXCEPT WITHIN TSTORMS. MVFR TO IFR FOG IS EXPECTED AFTER THE STORMS END LATE TNT DUE TO THE EXPECTED WET CONDITIONS AND LGT WINDS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...DAVIS AVIATION/MARINE...CRONCE
Hazardous weather outlook, Jun 21, 6:06 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 606 PM CDT MON JUN 21 2010 WIZ046-047-051-052-056>060-062>072-222315- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 606 PM CDT MON JUN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY ALONG AND SOUTHWEST OF A MARQUETTE COUNTY TO CENTRAL KENOSHA COUNTY LINE. AN UPPER LEVEL DISTURBANCE WILL CROSS THE WESTERN GREAT LAKES THIS EVENING...AS A WARM FRONT OVER CENTRAL ILLINOIS AND SOUTHERN IOWA SLOWLY MOVES NORTH TONIGHT. THUNDERSTORMS WILL ERUPT ALONG AND NORTH OF THE FRONT AND MAY AFFECT PORTIONS OF SOUTHERN WISCONSIN...MAINLY BEFORE MIDNIGHT. DAMAGING STRAIGHT LINE WINDS WOULD BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AND WEDNESDAY. THUNDERSTORMS...POSSIBLY SEVERE WILL ERUPT ALONG AND NORTH OF A STATIONARY FRONT FROM NORTHERN IOWA INTO SOUTHERN WISCONSIN FOR TUESDAY AND TUESDAY NIGHT. ON WEDNESDAY LOW PRESSURE AND A COLD FRONT WILL SWEEP EAST ACROSS THE REGION WITH MORE SEVERE THUNDERSTORMS POSSIBLE. IF MULTIPLE ROUNDS OF THUNDERSTORMS DO OCCUR...FLASH FLOODING AND RIVER FLOODING WILL BE POSSIBLE ESPECIALLY IN FAR SOUTHERN WISCONSIN OR URBAN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ643>646-222315- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 606 PM CDT MON JUN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS CAN BE EXPECTED LATER TONIGHT...AS A WARM FRONT OVER ILLINOIS AND IOWA WILL SLOWLY MOVE NORTH. THUNDERSTORMS WILL ERUPT ALONG AND NORTH OF THE FRONT...AND MAY AFFECT PORTIONS OF SOUTHERN WISCONSIN AND LAKE MICHIGAN. DAMAGING STRAIGHT LINE WINDS WOULD BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AND WEDNESDAY. THUNDERSTORMS...POSSIBLY SEVERE WILL ERUPT ALONG AND NORTH OF A STATIONARY FRONT FROM NORTHERN IOWA INTO SOUTHERN WISCONSIN AND LAKE MICHIGAN FOR TUESDAY AND TUESDAY NIGHT. ON WEDNESDAY LOW PRESSURE AND A COLD FRONT WILL SWEEP EAST ACROSS THE REGION WITH MORE SEVERE THUNDERSTORMS POSSIBLE. REM WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jun 21, 7:20 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 720 PM CDT MON JUN 21 2010 WIZ056-220115- SAUK- 720 PM CDT MON JUN 21 2010 ...STRONG THUNDERSTORM MOVING INTO SAUK COUNTY... AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 26 MILES WEST OF REEDSBURG...MOVING EAST AT 35 MPH. PENNY SIZE HAIL...WIND GUSTS TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...ARE ALL POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... REEDSBURG BY 755 PM CDT... IN ADDITION...HEAVY RAINFALL IS LIKELY WITH THIS THUNDERSTORM. RAINFALL OF ONE TO TWO INCHES MAY FALL WITHIN ONE HOURS TIME PRODUCING LOCALIZED STREET FLOODING. GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:41 PM CDT | Tornado Warning | MKX | Green, Lafayette | 34 min |
| Jun 21, 7:57 PM CDT | Areal Flood Advisory | MKX | Dane | 3 hr |
| Jun 21, 7:59 PM CDT | Tornado Warning | MKX | Dane | 46 min |
| Jun 21, 8:01 PM CDT | Tornado Warning | MKX | Jefferson, Rock | 44 min |
| Jun 21, 8:04 PM CDT | Tornado Warning | MKX | Columbia, Sauk | 41 min |
| Jun 21, 8:07 PM CDT | Tornado Warning | MKX | Green | 38 min |
| Jun 21, 8:15 PM CDT | Tornado Warning | MKX | Dane, Jefferson | 30 min |
| Jun 21, 8:38 PM CDT | Tornado Warning | MKX | Columbia, Sauk | 18 min |
| Jun 21, 8:45 PM CDT | Tornado Warning | MKX | Columbia, Dane, Sauk | 32 min |
| Jun 21, 8:53 PM CDT | Tornado Warning | MKX | Jefferson | 27 min |
| Jun 21, 9:00 PM CDT | Areal Flood Advisory | MKX | Jefferson, Rock | 2 hr |
| Jun 21, 9:03 PM CDT | Tornado Warning | MKX | Jefferson, Waukesha | 42 min |
| Jun 21, 9:11 PM CDT | Severe Thunderstorm Warning | MKX | Rock, Walworth | 49 min |
| Jun 21, 9:17 PM CDT | Tornado Warning | MKX | Waukesha | 43 min |
| Jun 21, 9:20 PM CDT | Special Marine Warning | MKX | 100 min | |
| Jun 21, 9:30 PM CDT | Tornado Warning | MKX | Racine | 45 min |
| Jun 21, 9:33 PM CDT | Tornado Warning | MKX | Milwaukee | 42 min |
| Jun 21, 9:46 PM CDT | Tornado Warning | MKX | Racine | 29 min |
| Jun 21, 9:58 PM CDT | Areal Flood Advisory | MKX | Milwaukee | 102 min |
| Jun 21, 9:58 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha | 32 min |
| Jun 21, 10:11 PM CDT | Areal Flood Advisory | MKX | Waukesha | 88 min |
| Jun 21, 10:53 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 30 min |
| Jun 21, 10:55 PM CDT | Special Marine Warning | MKX | 33 min | |
| Jun 22, 3:19 AM CDT | Dense Fog Advisory | MKX | Iowa, Sauk | 6 hr |
| Jun 22, 12:27 PM CDT | River Flood Warning | MKX | Kenosha | 9 days |
| Jun 22, 12:31 PM CDT | River Flood Watch | MKX | Milwaukee | 24 hr |
| Jun 22, 2:52 PM CDT | Flash Flood Watch | MKX | Dane, Green, Iowa, Jefferson, Kenosha, Lafayette and 6 more | 24 hr |
Nearby
Tornado Warnings in Wisconsin, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.